I have had pmr since May 2011 so I should be used to it you would think. However I have had other health problems on the way which pmr exacerbates. Last autumn I had 3 doses of sciatica which I eventually I came out of and started walking again (which is my favorite pastime) I then slipped and fell down in snowy mud just after christmas I pulled muscles in my groin which in turn set the sciatica off again.I then had flu for 3 weeks. I am now suffering from extreme tiredness, I get up feeling not too bad in the morning but by lunchtime i am totally knackered. I am supposed to be reducing the preds before seeing the rheumy in May but there's no chance I am currently taking 9 mg and can,t see how I can reduce I feel so tired. Sorry to moan Wendy

2 Replies

  • Before you go any further with your reduction Wendy I'd suggest you go to your GP and ask them to check thyroid and everything else, including blood sugar - tiredness can be signs of problems with both. Checking your vit D level would be a good idea too.

    Also request a synacthen test to check your adrenal function. The GP may tell you you have to be off pred to do that - no you don't, it just has to be interpreted differently and the hospital endocrinology consultant will advise on that. You're still at a dose that is normal enough for your adrenal glands not to have to do much but everyone is different.

    Has the tiredness being going on for long? Or is it just the last week? The change in the clocks can have a massive effect on anyone but especially someone with an illness where you need pred. And if it is since the flu - it can take a long time to recover from real flu as yours obviously was and there is something called post-viral fatigue syndrome. Lots of rest and patience is called for.

  • Thanks Eileen It has been worse since the flu hubby had as well and he is tired as well not as bad as me though.

You may also like...